My room mate and I share a laptop. We both rest out right wrist on the lower right corner of the laptop top while using. We both started getting a lot of itching on our right wrists and lower arm while using the laptop which then because of the itching turns into a rash. This happens every time we use the laptop. We have tried cleaning the laptop with alcohol, bleach water, antibacterial wipes and to no avail nothing stops the itching. We both make a point of washing our arms and hands both before and after each laptop session and wiping down the laptop with wipes or alcohol. The only thing that seems to help is if we place something between our wrist/arm and the laptop surface such as a towel or plastic bag. My question is this - could there be something highly allergy causing leaching from the laptop (such as a leaking battery) or could there be something embedded in the plastic casing that is causing us both to have this reaction? Please help. This is highly puzzling and irritating to both of us who are looking for an answer.
Since this itching is effecting the wrist that is kept on the laptop so it can be due to contact dermatitis or fungal infection if any of you are having it( because fungal infection is contagious). Apply calamine lotion and topical steroids and take some antihistaminic like Benadryl or Claritin.
If the symptoms persist then please consult a dermatologist as oral steroids may be needed. Also keep a small towel between the wrist and laptop as you are doing it. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
You want him to take steroids to retard his immune system so it no longer reacts to that? What the hell kind of work is the medical profession performing these days? That is nearly the equivalent of removing the seat belts to a car just because they are a minor inconvenience and get in the way of the cup holders. To think, the next time you get a stuffy nose you just contract HIV so that your nuisance of an immune system won't be in the way all the time? WTF?! I think the better thing to do is spend more time as to what is actually causing the problem and deal with that instead. If you didn't need ORAL STEROIDS b4, WTF would you need them afterwards? Find out what 1 thing has changed or....seek out what one thing you may finally be doing too much of lately, ie spending so much time on the pc that your sweaty wrists are just RUBBING against the same surface longer and longer during each session. That would be one thing to look into. I may not be an MD but Oral Steroids for such a minor annoyance iS too effing much for something like this. And ya know for a doctor, you seem to have the ability to make a diagnosis but lack the skill/willingness to give an in depth statement about the possibilities. Oh and congratulations on being able to use medical terms like "Contact Dermatitis" which just means "Skin Irritation" no duh, frednme specified that more than clearly in the post. And a fungal infection? Really you think so? Like the kind that forms on the feet/skin of individuals who allow moisture to linger in shoes/socks/in between toes/surfaces? Absolutely Genius, truly the skills that ONLY an M.D. could ever possibly achieve.
I have the same thing, went to the doctor, got no help exept for steroids of course. I did some research on my own and diagnosed myself with Dyshidrosis (sp?). In short, this can be caused by too much nickel in the system, and I found out that some laptops do have a lot of nickel on the keyboards. I use a Toshiba Satellite. I plan on doing more research and it also helps if I cover the keyboard when using.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.